MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO; GENERATOR, OXYGEN, PORTABLE
Model Number 1020014
Medical Device Problem Codes No Audible Alarm (1019); Failure to Deliver (2338)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a patient experienced severe shortness of breath while using an everflo device.The patient's spouse called the emt who checked the device.The device had no flow coming from the outlet.The device settings during the event were reported to be 4.5-5l and a green light was showing.There were no audible or visual alarms at the time.The patient is currently hospitalized.The device was evaluated by the service technician.During the evaluation it was found that the nipple on the final bacterial filter (between the flow meter and patient outlet) had snapped in half, thus delivering the oxygen to the inside of the machine and not the patient, however, no alarm conditions occurred.The device has been forwarded to the manufacturer for further investigation.If any additional information is received, a follow-up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer previously reported the manufacturer received information alleging a patient experienced severe shortness of breath while using an everflo device.The patient's spouse called the emt who checked the device.The device had no flow coming from the outlet.The device settings during the event were reported to be 4.5-5l and a green light was showing.There were no audible or visual alarms at the time.The patient is currently hospitalized.The device was evaluated by the service technician.During the evaluation it was found that the nipple on the final bacterial filter (between the flow meter and patient outlet) had snapped in half, thus delivering the oxygen to the inside of the machine and not the patient, however, no alarm conditions occurred.The device was received by the manufacturer service center for evaluation and the customer's complaint of no flow and no audible or visual alarm was confirmed.During evaluation it was noted that no flow and no audible or visual alarm is due to the micro-disk filter barb being broken off in the tubing indicating embrittlement of the plastic housing of the mico-disk filter.This caused the no flow out of the cannula.Additionally, brown discoloration of the inlet tubing of the compressor indicates tobacco use.The visual and audible alarms performed at start up.The service center was unable to perform testing on the device due to the micro-disk filter barb being broken off in the tubing.The device appears to need preventative maintenance and servicing.Should further investigation provide new information that impacts the outcome of the investigation or the associate medical device reporting, a supplemental report will be submitted accordingly.Based on the information currently provided and available, it was alleged that during clinical and therapeutic use of the everflo quiet 120v op, the patient got progressively short of breath, spouse called the emt, who checked the concentrator and found that there was no flow coming from the outlet of the device despite being set to 5l.Green light was showing and there was no audible or visual alarms at the time, indicating to client that the machine was functioning when it was not.The patient is currently hospitalized.This adverse event has been assessed as a serious injury severity 2.Further review of er 2246289 v06 has linked the alleged malfunction to 13.1.The predicted severity associated with this risk tag is congruent with the allegation of patient harm as severity 2.Pms clinical expert recommends escalation due to 1.1.1.1.1-confirmed cause and/or contribution of the device to a patient¿s death or serious injury.No further escalation is required.

Brand Name
EVERFLO
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key24503294
Report Number2518422-2026-007721
Device Sequence Number18670947
Product Code CAW
UDI-Device Identifier00606959032620
UDI-Public(01)00606959032620
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1020014
Device Catalogue Number1020014
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale